Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 138, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 13, 2014, 2:04 AM CDT for 6 counties in Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 2:04 AM CDT (07:04 UTC)
- Expired
- Oct 13, 2014, 4:00 AM CDT
- In force
- 116 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Itawamba County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 51 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 7.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
884
WGUS54 KMEG 130704
FFWMEG
MSC057-081-115-117-141-145-130900-
/O.NEW.KMEG.FF.W.0138.141013T0704Z-141013T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
204 AM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 400 AM CDT
* AT 203 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
TUPELO...VERONA...FULTON...PONTOTOC...TISHOMINGO STATE PARK...
TOMBIGBEE STATE PARK AND TRACE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
&&
LAT...LON 3425 8818 3407 8903 3408 8907 3445 8908
3466 8813
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 11:39 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 12, 11:39 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1139 PM CDT SUN OCT 12 2014
.UPDATE...
UPDATED FOR 06Z AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 927 PM CDT SUN OCT 12 2014/
UPDATE...
AS OF 9PM...
00Z SURFACE ANALYSIS PLACES A SURFACE LOW DIRECTLY OVER THE OKLAHOMA
PANHANDLE WITH AN ATTENDANT COLD FRONT STRETCHED FROM THE TEXAS
PANHANDLE BACK THROUGH SOUTHERN NEW MEXICO. LATEST WATER VAPOR
IMAGERY ALSO SHOWS A RAPIDLY INTENSIFYING LONGWAVE TROUGH OVER NEW
MEXICO. THIS SYSTEM IS PROGGED TO ARRIVE IN THE FA BY EARLY
TOMORROW AFTERNOON WITH THE THREAT FOR SEVERE THUNDERSTORMS.
MEANWHILE...TEMPERATURES ACROSS THE MID-SOUTH ARE RATHER MILD THIS
EVENING WITH READINGS MAINLY IN THE LOWER 70S. WSR-88D RADAR SHOWS A
LARGE PRECIPITATION SHIELD WITH EMBEDDED THUNDERSTORMS SLOWLY
MOVING INTO THE AREA FROM THE SOUTHWEST INTO A STILL SOMEWHAT
UNSTABLE AIRMASS. A STRONG STORM OR TWO CANNOT BE RULED OUT
OVERNIGHT AS A SHORTWAVE NEAR ARKLATEX MOVES THROUGH THE REGION.
HAVE BUMPED UP POPS ACROSS THE AREA THROUGH 12Z. SHORT TERM MODEL
GUIDANCE SHOWS THE BRUNT OF THE RAIN MOVING OUT OF THE AREA BY
EARLY TOMORROW MORNING...WHICH WILL ALLOW THE ATMOSPHERE TIME TO
RECOVER BY TOMORROW AFTERNOON. NO MAJOR CHANGES TO TEMPERATURES
OVERNIGHT OR THE OVERALL SEVERE WEATHER THREAT FOR TOMORROW.
NEW ZONES AND GRIDS WILL BE AVAILABLE SHORTLY.
AC3
PREV DISCUSSION... /ISSUED 331 PM CDT SUN OCT 12 2014/
DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A WARM FRONT
OVER NORTHERN MISSISSIPPI SOUTHEAST ARKANSAS AND INTO NORTHERN
LOUISIANA. SURFACE DEWPOINTS ALONG AND SOUTH OF THIS BOUNDARY ARE
ALREADY SURGING INTO THE UPPER 60S TO LOWER 70S. A SCATTERED
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE MID SOUTH THIS
AFTERNOON WITH THE BEST COVERAGE THUS FAR ACROSS PORTIONS OF
NORTHEAST MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER.
TEMPERATURES AS OF 3 PM CDT ARE IN THE 70S AT MOST LOCATIONS. STRONG
TO SEVERE THUNDERSTORM POTENTIAL LATE TONIGHT TOWARDS MONDAY
MORNING ALONG WITH THE POTENTIAL FOR ORGANIZED SEVERE
THUNDERSTORMS AND WIND ADVISORY CONDITIONS MONDAY INTO MONDAY
NIGHT ARE THE PREDOMINANT CONCERNS IN THIS AFTERNOON/S FORECAST
ISSUANCE.
SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...SHOWERS AND AND
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT ACROSS
THE MID SOUTH AS UPPER LEVEL WINDS INCREASE AND A DEVELOPING 850
MB LOW LEVEL JET BEGINS TO MOVE EAST ACROSS THE LOWER MISSISSIPPI
VALLEY. 700-500 MB LAYER MID LEVEL LAPSE RATES INCREASING TO
AROUND 6.5 KM...SURFACE BASED CAPE VALUES BETWEEN 1500-2000 J/KG
BY LATE MONDAY MORNING...AND 0-6 KM BULK SHEAR VALUES BETWEEN
35-40 KTS SUGGESTS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP BY MONDAY MORNING.
MEANWHILE...WRF/GFS/ECMWF MODELS REMAIN IN RELATIVELY DECENT
AGREEMENT AS A STRONG UPPER LEVEL TROUGH MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY MONDAY AFTERNOON INTO MONDAY NIGHT AND A
SURFACE LOW DEVELOPS OVER OKLAHOMA TONIGHT AND MOVES NORTHEAST
TOWARDS NORTHEAST MISSOURI BY MONDAY NIGHT. IMPRESSIVE 80-120 DM 500
MID LEVEL HEIGHT FALLS...MODERATELY STEEP TO STEEP 700-500 MB
LAYER MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7 C/KM...FAVORABLE
UPPER LEVEL DIVERGENCE PRODUCED BY A 110 KT 250 MB UPPER LEVEL
JET...0-6 KM BULK SHEAR VALUES BETWEEN 45 TO 60 KTS AND MOST
UNSTABLE CAPE VALUES AROUND 2000 J/KG SUGGESTS ADDITIONAL SEVERE
THUNDERSTORMS MAY DEVELOP ALONG THE COLD FRONT BEGINNING MONDAY
AFTERNOON WEST OF THE MISSISSIPPI RIVER AND SPREAD ALONG AND EAST
OF THE MISSISSIPPI RIVER BY MONDAY NIGHT.
ALTHOUGH WINDS ALOFT WILL BE NEARLY UNIDIRECTIONAL...SOME INITIAL
BACKING OF THE LOW LEVEL WINDS ESPECIALLY NEAR THE SURFACE AND 0-1
KM STORM RELATIVE HELICITY VALUES APPROACHING 250-300 M2/S2 MAY
SUPPORT SOME SEMI- DISCRETE THUNDERSTORMS AND SMALL BOWING
SEGMENTS GRADUALLY CONGEALING INTO A QUASI-LINEAR CONVECTIVE
SYSTEM /QLCS/ BY MONDAY EVENING AS THE ACTIVITY BEGINS TO SPREAD
EAST OF THE MISSISSIPPI RIVER. DAMAGING WINDS WILL BE THE
PREDOMINANT SEVERE THUNDERSTORM THREAT ALONG WITH A POTENTIAL FOR
TORNADOES AND LARGE HAIL AS THE SECONDARY THREATS. HIGH
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES MAY ALSO RESULT IN
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. EVENING/MIDNIGHT
SHIFT WILL CONTINUE TO MONITOR TRENDS AND TONIGHT/S 00Z MODEL RUN
AND MAKE ANY NECESSARY ADJUSTMENTS TO TIMING AND THREATS AS THIS
PERIOD OF POTENTIAL SEVERE WEATHER DRAWS CLOSER. STAY TUNED...
IN ADDITION TO THE SEVERE THUNDERSTORM AND HEAVY RAINFALL
THREAT...INCREASING BOUNDARY LAYER WINDS WITH THE APPROACH OF THE
STRONG UPPER LEVEL TROUGH AND TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THE SURFACE LOW OVER THE MIDDLE MISSISSIPPI VALLEY INDICATES
A GOOD CHANCE OF GUSTY SOUTH WINDS ACROSS THE MID SOUTH ON
MONDAY...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER.
CONSEQUENTLY...HAVE ISSUED A WIND ADVISORY FOR LOCATIONS IN THIS
AREA FROM 10 AM CDT TO 7 PM CDT MONDAY.
LONG TERM...(TUESDAY THROUGH SUNDAY)...GFS/ECMWF LONG TERM MODELS
ARE IN RELATIVELY GOOD AGREEMENT AS A LARGE UPPER LEVEL LOW
DEVELOPS ACROSS THE MIDDLE MISSISSIPPI VALLEY TOWARDS TUESDAY.
MADE ADJUSTMENTS TO ONGOING LOW END RAIN CHANCES BUT FORECAST
OVERALL REMAINS SIMILAR TO THE PREVIOUS FORECAST. MAINLY RAIN FREE
CONDITIONS ARE ANTICIPATED FOR WEDNESDAY THROUGH THE REMAINDER OF
THE LONG TERM FORECAST.
CJC
&&
.AVIATION...
06Z TAFS
TSRA COMPLEX SHOULD CONTINUE TO LIFT NORTHEAST THROUGH NORTH MS AND
WEST TN THROUGH THE NEXT SEVERAL HOURS. SHOULD BE A BREAK IN TS
AFTER 08Z OR SO...IN ADVANCE OF THE DEEPENING UPPER LOW OVER TX.
00Z NAM MODEL SUGGEST CONVECTIVE CAP WILL HOLD DURING THE
MORNING... BEFORE TSRA BREAKS THROUGH IN THE JBR VCNTY BY EARLY
AFTERNOON... PERHAPS AS EARLY AS MIDDAY.
FORECAST TIMING OF THE SQUALL LINE MONDAY AFTERNOON/EARLY EVENING HAS
NOT CHANGED FROM EARLIER FORECASTS. SIGNIFICANT STRAIGHT LINE WINDS
WILL BE POSSIBLE WITH BOWING SQUALL LINE SEGMENTS.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Oct 12, 4:10 PM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 410 PM CDT SUN OCT 12 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 410 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST MISSISSIPPI THROUGH THIS EVENING. DAMAGING WINDS WINDS IS THE PRIMARY THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT TOWARDS MONDAY MORNING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREAT WITH ANY STORM THAT BECOMES SEVERE. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS MONDAY INTO MONDAY NIGHT AS A STRONG UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH THE MID SOUTH. DAMAGING WINDS WILL BE THE MAIN THREAT THOUGH A FEW TORNADOES ARE POSSIBLE. LARGE HAIL IS A SECONDARY THREAT. A WIND ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER ON MONDAY FROM 10 AM CDT TO 7 AM CDT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Oct 12, 10:36 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 PM CDT SUN OCT 12 2014
MSZ015-016-130400-
PONTOTOC MS-LEE MS-
1036 PM CDT SUN OCT 12 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 3 MILES NORTHEAST OF FURRS AT 1036 PM CDT...MOVING
NORTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND PONTOTOC COUNTIES...INCLUDING LOCATIONS NEAR TRACE
STATE PARK AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3415 8884 3425 8892 3440 8880 3440 8879
3441 8879 3447 8874 3431 8858
TIME...MOT...LOC 0336Z 230DEG 19KT 3426 8882Local storm report, Oct 12, 11:09 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1109 PM CDT SUN OCT 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 3 NW TUPELO 34.29N 88.77W
10/12/2014 U1.00 INCH LEE MS PUBLIC
&&
PWBSpecial weather statement, Oct 13, 12:29 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1229 AM CDT MON OCT 13 2014 TNZ003-004-130600- WEAKLEY TN-HENRY TN- 1229 AM CDT MON OCT 13 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 100 AM CDT FOR... NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE... EASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES WEST OF GLEASON AT 1229 AM CDT... MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN HENRY AND WEAKLEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3616 8853 3622 8881 3651 8868 3650 8814 TIME...MOT...LOC 0529Z 224DEG 25KT 3623 8865
Special weather statement, Oct 13, 12:37 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 AM CDT MON OCT 13 2014
MSZ022-023-130615-
CHICKASAW MS-CALHOUN MS-
1237 AM CDT MON OCT 13 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 AM CDT FOR...
SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF SABOUGLA AT 1237 AM
CDT...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN AND CHICKASAW COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3372 8950 3396 8951 3396 8903 3373 8904
3373 8918 3372 8920
TIME...MOT...LOC 0537Z 224DEG 35KT 3373 8942Special weather statement, Oct 13, 1:17 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 AM CDT MON OCT 13 2014
MSZ013-021-022-130645-
YALOBUSHA MS-LAFAYETTE MS-CALHOUN MS-
117 AM CDT MON OCT 13 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTHWEST OF COFFEEVILLE AT 117 AM
CDT...MOVING NORTHEAST AT 65 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.
&&
LAT...LON 3373 8952 3386 8952 3386 8969 3387 8978
3389 8978 3390 8979 3416 8980 3416 8973
3422 8972 3439 8925 3372 8925 3372 8951
TIME...MOT...LOC 0617Z 226DEG 57KT 3393 8967Special weather statement, Oct 13, 1:38 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 AM CDT MON OCT 13 2014
MSZ013>015-022-023-130730-
UNION MS-PONTOTOC MS-LAFAYETTE MS-CHICKASAW MS-CALHOUN MS-
138 AM CDT MON OCT 13 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES WEST OF BRUCE AT 139 AM CDT...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE...PONTOTOC AND UNION
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3438 8937 3438 8903 3384 8903 3372 8951
3431 8949
TIME...MOT...LOC 0639Z 228DEG 32KT 3401 8943The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:19 PM CDT | Special Weather Statement | MEG | Yalobusha | 26 min |
| Oct 12, 10:36 PM CDT | Special Weather Statement | MEG | Lee | 24 min |
| Oct 12, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 14 min |
| Oct 13, 12:37 AM CDT | Special Weather Statement | MEG | Calhoun | 38 min |
| Oct 13, 1:17 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 28 min |
| Oct 13, 1:38 AM CDT | Special Weather Statement | MEG | Calhoun, Pontotoc | 52 min |
| Oct 13, 3:54 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 15 hr |
| Oct 13, 11:56 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 49 min |
| Oct 13, 12:04 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 41 min |
| Oct 13, 12:43 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 47 min |
| Oct 13, 12:52 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 38 min |
| Oct 13, 3:01 PM CDT | Tornado Warning | MEG | Lafayette | 29 min |
| Oct 13, 3:14 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 31 min |
| Oct 13, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 50 min |
| Oct 13, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 32 min |
| Oct 13, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 14 min |
| Oct 13, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 35 min |
| Oct 13, 6:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 15 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.